I had nerve damage following a sacral tumor. The chemo also added to the neuropathy in my lower legs. The neurologist currently has me on a combination of Savella and Gabapentin. It keeps the pain level down, but I still have relative numbness that is hard to deal with at times. Is there anyone with a similar problem that is having success with alternative therapies or drugs? The bones in my feet are softening making them more susceptible to fracturing. The podiatrist said because I have less feeling in my feet I am often unaware when I am harming them??
I only know of one other med. that works , Lyrica. it worked for me but has a lot of side effects at the beginning. then my insurance would not pay for it as it is a tier 1 drug. Be careful with your bones as this is a big issue and yes numbness can be a big side effect of all the chemo's. Velcade and Relimed both cause it, and the infusion therapies are worse. I had a transplant and the malaphane cause a lot of neuropathy for months after. The bottom of my feet get sore and numb, just feel like they are a sleep. I have a friend who is being treated for breast cancer, they had her start on vitamin b6 and it worked. I see the transplant doc next week and I will ask him about it.
wish there was more but I am still learning about this stuff, I just trust and have faith that all is as it should be knowing that this is just temporary, there is a much better place awaiting for me.
I know what your going through Patty.I have the same problems with the neuropathy. I have MM but I had the stem cell transplant and have been in remission over 4 years now.Praise God.I take gabapentin.They finally gave me Tramadol for pain which helps sometines. Can I help you in any way ?My name issue Ann
When my mom saw Dr. Berenson he recommended 600 mg of Alpha Lipoic Acid (to combat neuropathy, specifically), 1000 mg of Calcium and 1200 mg of Vitamin D -- all daily, except no Alpha Lipoic Acid on Velcade days. I am sorry that happened to you. The vitamins are supposed to prevent it. I hope this helps : )